Alert archive / Colorado / Special Weather Statements in 2014

Special Weather Statement, NWS Pueblo, CO

August 5, 2014Pueblo County, Colorado

NWS Pueblo, CO issued this special weather statement at Aug 5, 2014, 6:57 PM MDT for Pueblo County, Colorado. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2014, 6:57 PM MDT (00:57 UTC)
Expired
Aug 5, 2014, 7:30 PM MDT
In force
33 min
Issued by
NWS Pueblo, CO

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 42 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2241 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

812 
WWUS85 KPUB 060057
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
657 PM MDT TUE AUG 5 2014
 
COZ086-089-093-060130-
CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
657 PM MDT TUE AUG 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CROWLEY...WEST
CENTRAL OTERO AND EAST CENTRAL PUEBLO COUNTIES UNTIL 730 PM MDT...

AT 657 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF BOONE...OR 23 MILES SOUTHEAST
OF PUEBLO...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FOWLER AND BOONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3793 10429 3810 10446 3835 10411 3809 10389
TIME...MOT...LOC 0057Z 231DEG 17KT 3810 10423 

$$

KAM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:25 PM MDT, 3 hours 32 minutes earlier.

Area forecast discussion, Aug 5, 3:25 PM MDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
325 PM MDT TUE AUG 5 2014

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 237 PM MDT TUE AUG 5 2014

CURRENTLY...CONVECTION HAS BEEN LESS INTENSE AND NOT AS WIDESPREAD
AS EARLIER ANTICIPATED.  ATMOSPHERE IS ONLY MODESTLY UNSTABLE AND
SPC SURFACE ANALYSIS SHOWS CAPES GENERALLY LESS THAN 1000 J/KG...AND
SHEAR IS WEAK. STORMS ARE STRONGER NEAR THE RATON MESA WHERE SPC
MESOANALYSIS SUGGESTS CAPE IS HIGHER.

TONIGHT...CONVECTION WILL MOVE ACROSS THE EASTERN PLAINS DURING
THE EARLY EVENING. NOT ANTICIPATING MUCH STRONGER CONVECTION AS
SHEAR REMAINS WEAK AND CAPES GENERALLY REMAIN LESS THAN 1000 J/KG.
HRRR AND 4KM NAM MODELS CONTINUE TO SHOW THIS GENERAL TREND. HRRR
MAY BE OVERDOING STORM COVERAGE IN BACA COUNTY AS 21Z RADAR
IMAGERY HAS MUCH LESS CONVECTION THAN SUGGESTED NY HRRR.

WEDNESDAY...DRIER AIR ALOFT MOVES INTO THE REGION BEHIND THE
DISTURBANCE. MOST CONVECTION SHOULD DISSIPATE BY MID EVENING AS DO
NOT SEE ANY STRONG TRIGGERS TO CONTINUE CONVECTION. ON
WEDNESDAY...DRIER AIR ALOFT MOVES INTO THE REGION. BUFKIT
SOUNDINGS SUGGEST THE ATMOSPHERE WILL BE CAPPED WITH A WARM LAYER
AROUND 400 TO 500MB...AS THE RIDGE BUILDS INTO THE REGION.
CONFINED ISOLATED POPS MOSTLY TO THE MOUNTAINS. LOW LEVEL MOISTURE
MAY MOVE ONTO PORTIONS OF THE EASTERN PLAINS...BUT THE BEST INFLUX
OF MOISTURE WILL STAY NORTH AND NORTHEAST OF THE CWA. ADDED SOME
ISOLATED POPS TO EASTERN KIOWA COUNTY TO ACCOUNT FOR THE
POSSIBILITY OF SOME LOW LEVEL MOISTURE MOVING IN FROM THE EAST.
--PGW--

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 237 PM MDT TUE AUG 5 2014

WED NITE...

MID LVL RIDGE WILL BE OVERHEAD AND PWAT VALUES WILL BE QUITE LOW.
EXPECT LITTLE IF ANY PRECIP TO BE OVER THE REGION DURING THIS TIME
PD. WITH RATHER DRY AIR OVER THE MTNS...IT WILL LIKELY RADIATE
FAIRLY WELL AND EXPECT SOME COOL TEMPS OVER THE HIGHER TRRN.

THU...

WEAK COOL FRONT WILL MOVE ACROSS THE REGION...HOWEVER IT WILL LIKELY
BE RATHER STABLE OVER THE REGION AND ONCE AGAIN NOT MUCH IN THE WAY
OF PRECIP IS EXPECTED. FOR LATER THU EVENING...MODELS COMING IN LINE
IN FCSTING AN MCS DEVELOPING UP IN NE CO. THIS WILL LIKELY BE A
SUBSTANTIAL MCS AND I ANTICIPATE WE WILL SEE A DECENT SURGE OF LLVL
MOISTURE COME DOWN THE PLAINS THU NITE. THIS WILL LIKELY BRING QUITE
A BIT OF LOW CLOUDS TO PARTS OF THE PLAINS DURING THE EARLY MORNING
HOURS OF FRI.

MTNS WILL LIKELY BE QUITE DRY.

FRI...

CLOUDY MORNING LIKELY ON PARTS OF THE PLAINS...ESPECIALLY FAR E
PLAINS. MAX TEMPS FOR THIS DAY (M/U80S) WILL LIKELY BE A FEW DEGREES
COOLER THAN THU MAX TEMPS. AS FOR PRECIP...CONCEPTUALLY...WE SHOULD
HAVE A BETTER CHANCE OF PRECIP THIS DAY AS BETTER LLVL MOISTURE WILL
BE IN PLACE OVER THE PLAINS...HOWEVER IT MAY BE TOO STABLE FOR
PRECIP DURING THE EARLY TO MID AFTERNOON. WE WILL LIKELY SEE A LATE
CONVECTIVE SHOW...WITH STORMS MOVING ONTO THE PLAINS LATE IN THE DAY
WITH EVENING CONVECTION OVER THE FAR E PLAINS.

INTERIOR MTNS WILL LIKELY REMAIN DRY.

SAT...

SCTD AFTERNOON SHOWERS AND STORMS LIKELY THIS DAY S MTNS AND PLAINS
AS UPSLOPE FLOW WILL BE OVER THE REGION. WE MAY SEE A BIT OF AN
ENHANCEMENT OVER THE RATON MESA REGION AS S LLVL FLOW COMING UP FROM
NM WILL CONVERGE WITH E UPSLOPE ON THE PLAINS. MTNS WILL STILL BE
DRY OVERALL BUY MAY SEE AN UPTICK IN PRECIP AS MONSOON MSTR SHOULD
START TO RETURN BE LATER IN THE DAY.

SUN...

BOTH GFS AND EC SHOW A MSTR TONGUE EXTENDING NNE/SSW OVER THE C PART
OF THE STATE. VALUES DONT LOOK OVERLY IMPRESSIVE BUT EXPECT A
DECENT CHANCE OF SHOWER ESPECIALLY OVER THE S MTN CORRIDOR REGION IF
THIS PATTERN VERIFIES.

EARLY NEXT WEEK...

SW CONUS STARTS TO MOISTEN UP ONCE AGAIN AS MONSOON MSTR ADVECTS IN
FROM OLD MEX. NW FLOW AT MID LVLS WILL PREVAIL OVER THE HIGH PLAINS.
THE COMBINATION OF LLVL MSTR ASSOCIATED WITH THE CANADIAN HIGH OVER
THE PLAINS AND MONSOON MSTR SHOULD ALLOW FOR AN INCREASING CHANCE OF
SHOWERS AND STORMS OVER THE FCST AREA.

OVERALL...EXPECT TEMPS DURING THIS PD OVER THE PLAINS TO BE AT OR
SLIGHTLY BELOW AVERAGE FOR THIS TIME OF THE YEAR. MAX TEMPS IN THE
MTNS SHOULD BE ABOUT AVG. \/HODANISH

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 237 PM MDT TUE AUG 5 2014

VFR. SOME SCATTERED CONVECTION WILL CONTINUE NEAR THE TAF SITES
UNTIL THE EARLY EVENING. DRIER AIR MOVES INTO THE REGION FOR THIS
EVENING AND WEDNESDAY. ISOLATED CONVECTION WILL BE CONFINED MOSTLY
TO THE MOUNTAINS WEDNESDAY AND THREAT FOR THUNDER AT TAF SITES IS
LOW. --PGW--

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...PGW
LONG TERM...HODANISH
AVIATION...PGW
Hazardous weather outlook, Aug 5, 11:44 AM MDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1144 AM MDT TUE AUG 5 2014

COZ058>089-093>099-061300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1144 AM MDT TUE AUG 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTH
CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON AND EARLY EVENING.
STORMS WILL DEVELOP OVER THE MOUNTAINS DURING THE EARLY
AFTERNOON...AND MOVE EASTWARD ONTO THE INTERSTATE 25 CORRIDOR AND
EASTERN PLAINS. CLOUD TO GROUND LIGHTNING AND GUSTY WINDS WILL BE
THE MAIN THUNDERSTORM THREATS. HOWEVER...SOME OF THE STRONGER
STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND
SMALL HAIL. IF THE HEAVY RAIN OCCURS OVER AN AREA BURN
SCAR...FLASH FLOODING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

DRIER AIR WILL SPREAD ACROSS THE AREA WEDNESDAY...WITH ONLY
ISOLATED AFTERNOON THUNDERSTORMS OVER THE MOUNTAINS. THUNDERSTORM
ACTIVITY WILL INCREASE ON THURSDAY INTO THE WEEKEND...AS MOISTURE
MOVES BACK INTO THE REGION. THE MAIN THREATS FROM ANY STORMS WILL
BE LIGHTNING AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON THROUGH THE EARLY EVENING.

06/06

In the hours before

Special weather statement, Aug 5, 1:56 PM MDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
156 PM MDT TUE AUG 5 2014

COZ081-084-085-052030-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
156 PM MDT TUE AUG 5 2014

...SPECIAL WEATHER STATEMENT FOR THE WALDO CANYON BURN SCAR...

AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SCATTERED THUNDERSTORMS CONTINUING TO DEVELOP OVER TELLER AND
NORTHWEST EL PASO COUNTIES.

RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THESE STORMS. THEY ARE NOT LIKELY TO CAUSE
FLOODING.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...CASCADE AND CHIPITA PARK.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3886 10497 3898 10501 3900 10491 3890 10483
TIME...MOT...LOC 1954Z 262DEG 10KT 3894 10492

SR
Special weather statement, Aug 5, 4:11 PM MDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
411 PM MDT TUE AUG 5 2014

COZ081-084-085-052245-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
411 PM MDT TUE AUG 5 2014

...SPECIAL WEATHER STATEMENT FOR THE WALDO CANYON BURN SCAR...

AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CONTINUING TO DEVELOP OVER TELLER AND EL PASO COUNTIES.

RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THESE STORMS. THEY ARE NOT LIKELY TO CAUSE
FLOODING.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...AIR FORCE ACADEMY...MANITOU SPRINGS...
CHIPITA PARK AND CASCADE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3886 10499 3899 10502 3899 10486 3887 10485
TIME...MOT...LOC 2208Z 284DEG 8KT 3891 10488

SR
Special weather statement, Aug 5, 4:15 PM MDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
415 PM MDT TUE AUG 5 2014

COZ084-052245-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
415 PM MDT TUE AUG 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY
UNTIL 445 PM MDT...

AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PEYTON...OR 24 MILES NORTHEAST OF COLORADO
SPRINGS...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CALHAN...RAMAH AND PEYTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3893 10443 3905 10459 3913 10452 3913 10410
TIME...MOT...LOC 2215Z 223DEG 19KT 3905 10445

KAM
Local storm report, Aug 5, 4:56 PM MDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
456 PM MDT TUE AUG 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HEAVY RAIN       2 NE PEYTON             39.05N 104.45W
08/05/2014  M0.66 INCH       EL PASO            CO   TRAINED SPOTTER

            PEA SIZE HAIL BEGAN 412 PM AND ACCUMULATED 3 INCHES
            DEEP.

&&

KLT
Special weather statement, Aug 5, 6:14 PM MDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
614 PM MDT TUE AUG 5 2014

COZ086-060045-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
614 PM MDT TUE AUG 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUEBLO COUNTY UNTIL
645 PM MDT...

AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTH OF BLENDE...OR 22 MILES SOUTH OF
PUEBLO...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN PUEBLO
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3786 10447 3798 10461 3820 10432 3801 10409
TIME...MOT...LOC 0014Z 234DEG 27KT 3796 10447

KAM
Special weather statement, Aug 5, 6:57 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
657 PM MDT TUE AUG 5 2014

COZ086-089-093-060130-
CROWLEY COUNTY CO-LA JUNTA VICINITY/OTERO COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
657 PM MDT TUE AUG 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CROWLEY...WEST
CENTRAL OTERO AND EAST CENTRAL PUEBLO COUNTIES UNTIL 730 PM MDT...

AT 657 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF BOONE...OR 23 MILES SOUTHEAST
OF PUEBLO...MOVING NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FOWLER AND BOONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3793 10429 3810 10446 3835 10411 3809 10389
TIME...MOT...LOC 0057Z 231DEG 17KT 3810 10423

KAM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 6:14 PM MDTSpecial Weather StatementPUBPueblo31 min
Aug 6, 2:54 PM MDTSpecial Weather StatementPUBTeller21 min
Aug 6, 5:03 PM MDTSpecial Weather StatementPUBTeller27 min

Nearby

Special Weather Statements in Colorado, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.